[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Comments, Opinions, and Brief Case Reports
October 8, 2001

Quadricyclic Antidepressant Overdosage in a Patient With AIDS Under Mega–Highly Active Antiretroviral Therapy

Arch Intern Med. 2001;161(18):2260-2261. doi:

We describe a patient with acquired immunodeficiency syndrome (AIDS) who experienced severe hypotension and cardiac conduction trouble due to maprotiline hydrochloride (a quadricyclic antidepressant agent) overdosage within weeks of beginning a new therapy with a combination of antiretroviral drugs: stavudine (40 mg twice a day), ritonavir (400 mg twice a day), saquinavir mesylate (400 mg twice a day), indinavir sulfate (400 mg twice a day), and amprenavir (900 mg twice a day). We believe that the overdosage resulted from strong inhibition of cytochrome P450 2D6 (CYP2D6) (the pathway of maprotiline hydroxylation) by ritonavir and/or fluconazole.

First Page Preview View Large
First page PDF preview
First page PDF preview
×